一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (306k)  required ID / password
Article in Japanese

Case Report

A case of pulmonary adenocarcinoma with bilateral adrenal metastasis in which Addison's disease developed during treatment with immune checkpoint inhibitors

Azusa Kondo  Shunnosuke Tanaka  Hidenori Takizawa  Humiaki Yoshiike  Kazuya Hirai 

Department of Respiratory Medicine, Nagano Municipal Hospital

ABSTRACT

A 71-year-old man with primary adenocarcinoma of the lung in the left upper lobe (clinical stage IV) was undergoing chemotherapy when bilateral adrenal metastases appeared 2 years ago. During treatment with atezolizumab, he was hospitalized with lower abdominal pain, diarrhea, and oral mucosal pigmentation. We diagnosed him with Addison's disease due to low cortisol levels and high ACTH levels. We considered the cause of the Addison's disease to be either bilateral adrenal metastasis of lung cancer or atezolizumab. Dynamic adrenal size changes after treatment for primary adrenalcortical insufficiency can be a characteristic of Addison's disease caused by immune checkpoint inhibitors. In this case, no adrenal contractions were observed after hydrocortisone replacement therapy, and the cause was determined to be adrenal metastasis. Immune checkpoint inhibitors can be continued with hormone replacement in both adrenal metastasis and immune-related adverse events. However, the mechanism and risk factors for endocrine disorders secondary to immune checkpoint inhibitors are unknown. In many cases, it may be complicated by other endocrine diseases, so it is important to distinguish between the two causes of the Addison's disease.

KEYWORDS

Lung cancer  Primary adrenalcortical insufficiency  Adrenal metastasis  Atezolizumab 

Received 12 Jun 2020 / Accepted 5 Oct 2020

AJRS, 10(1): 55-58, 2021

Google Scholar